Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can high MCHC count lead to itching of the skin?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16218 Questions

default
Posted on Mon, 19 Oct 2015 in Skin Hair and Nails
Question: hello.... i am having bouts of itching skin for several months now... no rash ... i have anemia but not yet diagnosed as MDS. But i do know i have high MVC and MCH while MCHC is normal, however right on the border of 31.0. Does this contribute to itching skin? will i have leukemia ?

I am deaf... pls note that i use relay service agent to interpret your voice messages into sign language video for me. relay # 00000000000

forgot to add that i had bone marrow biopsy 6 years ago and it came back inconclusive for MDS from Mayo Clinic,
doctor
Answered by Dr. Michelle Gibson James 4 hours later
Brief Answer:
leukemia would cause an increase in white cell count

Detailed Answer:
HI, thanks for using healthcare magic

Leukemia can cause itching but would be associated with an increase in white blood cell count in your complete blood count test.
It is an abnormality of the bone marrow where these cells are produced and causes very high numbers to be found.

If your white cell count is within normal range or close to normal range, then it is highly unlikely that you have leukemia or lymphoma.

The increase in MCV and MCH would not normally cause itching of the skin. They can be associated with alcohol use or liver disease in some persons.

Other causes of persistent itching skin: (1) allergies
(2) autoimmune diseases- when body essentially 'fighting itself"-eg dermatomyosistis, sjogren
(3)fungal infections
(4)liver disease
(5)kidney disease
(6)iron deficiency anemia- not likely because you would seen a low mcv and mch
(7)polycythemia vera

You can consider blood tests to check the kidney and liver, if there are symptoms that may point to autoimmune diseases then this can be checked as well.

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Procedures
Lab Tests
Medical Topics ,  

Recent questions on  Skin rash

doctor1 MD

i have normal itching in my groins and no visible signs of any rashes etc.this gets okay when i apply candid b and then relapses after some time my doctor has suggested Panderm plus now and since it has steroids i wanted to know if it is safe to use this medicine versus a candid B

doctor1 MD

I have been suffering with this rash like blisters that appear to be coming from my hair all over my body especialy my left arm it was after recieving a blood transfusion .I woke up and I had these brown spots like with a crusty look like sores that have been scratched they went up one arm down the other and my legs and torso every 2-3 inches a big round spot .and they just went rampant from there,i have had tests and blood work all say I do not have any thing!!!!??but 4 months latrer after weeks of antibiotics and creams stiill all over my bodynow they seem to be infiltrating in the crevicisis of my hand !!and is becoming very painful I never thought my skin could HURT BUT I AM IN AGONY PLEASE I NEED HELPPPP!!!!!!!!!!!!!!!!!!I AM AT MY END OF THE ROPE NO PLACE TO GO NOBODY TO HELP DOCTORS SAYI DO NOT HAVE ANYTHING

doctor1 MD

hye this is aarohi ..sinse 2 weeks i hv rashes n few bums doctor said its sm kind of skin disease called porpy.he gave 2 ointments prematherin and propySalic NF6 and 2 tablets panthadoc 40mg and azithral 250 mg.bt now i feel prickling inside my stomach and smtimes in body i hv light fever too.plz tell me what is this,

doctor1 MD

My Mother has developed a rash all over her body (ears red and hot also) ... it started one day after being removed from IV administration of Invanz for a nasty UTI while in the hospital ... could this be a side effect of the Invanz?? How long should it continue? What can I do?

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?